Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 6, 2025, 11:58 PM EDT for Halifax County, Virginia. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2025, 11:58 PM EDT (03:58 UTC)
- Expired
- Jul 7, 2025, 8:02 AM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:30 AM EDT | FLASH FLOOD | 5 Wsw Turbeville, VA | Amends previous flash flood report from 5 WSW Turbeville. Philpott Road was flooded and impassible as Winns Creek was observed flowing out of its banks across the roadway. A portion of the eastbound lane sustained damage from the flooding. |
| Jul 7, 1:30 AM EDT | FLASH FLOOD | 5 Wsw Turbeville, VA | Philpott Road was flooded and impassible as Winns Creek was observed flowing out of its banks across the roadway. |
| Jul 7, 2:00 AM EDT | FLASH FLOOD | 2 E Alton, VA | Traynham Grove Road was observed flooded and impassible as Coleman Creek rose out of its banks across the Road. |
| Jul 7, 2:00 AM EDT | FLASH FLOOD | 3 E Alton, VA | Bethel Hill Road was reported flooded and impassible as Hyco Creek rose out of its banks across the roadway. |
| Jul 7, 2:00 AM EDT | FLASH FLOOD | 3 Ne Turbeville, VA | Cedar Grove Road was flooded and impassible as Lawsons Creek rose out of its banks. |
| Jul 7, 2:00 AM EDT | FLASH FLOOD | 3 Ssw Cluster Springs, VA | Paradise Road was reported flooded and impassible as Coleman Creek was observed out of its banks and flowing across the roadway. |
| Jul 7, 3:00 AM EDT | FLASH FLOOD | South Boston, VA | Summit Drive was reported flooded and impassible as Poplar Creek rose out of its banks. |
| Jul 7, 8:00 AM EDT | RAIN 7.03 | 3 E Turbeville, VA | 24-hour total ending 8 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS51 KRNK 070358
FFWRNK
VAC083-071215-
/O.NEW.KRNK.FF.W.0035.250707T0358Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1158 PM EDT Sun Jul 6 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Southern Halifax County in south central Virginia...
* Until 815 AM EDT Monday.
* At 1158 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 1.5 to 3.5 inches
in 1 hour. Additional rainfall amounts of 2.5 to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
South Boston... Virgilina...
Turbeville... Ingram...
Milton... Cluster Springs...
Alton...
This includes the following streams and drainages...
Bales Spring Branch, Aarons Creek, Barker Creek, Birch Creek, Big
Toby Creek, Banister River, Ballous Creek and Big Bluewing Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
3658 7872 3657 7873 3655 7874 3654 7874
3654 7922 3676 7917 3670 7865 3669 7865
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR
$$
EB4 follow-up statements
852
WGUS71 KRNK 070603
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
203 AM EDT Mon Jul 7 2025
VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
203 AM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS
MORNING FOR SOUTHERN HALIFAX COUNTY...
At 203 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 6 inches of rain have
fallen. The expected rainfall rate is 1.5 to 3.5 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
South Boston... Virgilina...
Turbeville... Ingram...
Milton... Cluster Springs...
Alton...
This includes the following streams and drainages...
Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek,
Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
3658 7872 3657 7873 3655 7874 3654 7874
3654 7922 3676 7917 3670 7865 3669 7865
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR
$$
SH567
WGUS71 KRNK 070608
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
208 AM EDT Mon Jul 7 2025
VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
208 AM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS
MORNING FOR SOUTHERN HALIFAX COUNTY...
At 208 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 6 inches of rain have
fallen. The expected rainfall rate is 1.5 to 3.5 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
South Boston... Virgilina...
Turbeville... Ingram...
Milton... Cluster Springs...
Alton...
This includes the following streams and drainages...
Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek,
Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
3658 7872 3657 7873 3655 7874 3654 7874
3654 7922 3676 7917 3670 7865 3669 7865
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR
$$
SH288
WGUS71 KRNK 071028
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
628 AM EDT Mon Jul 7 2025
VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
628 AM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS
MORNING FOR SOUTHERN HALIFAX COUNTY...
At 628 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Although the heavy rain has ended, additional rainfall
amounts up to 0.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
South Boston... Virgilina...
Turbeville... Ingram...
Milton... Cluster Springs...
Alton...
This includes the following streams and drainages...
Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek,
Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
3658 7872 3657 7873 3655 7874 3654 7874
3654 7922 3676 7917 3670 7865 3669 7865
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SH601
WGUS71 KRNK 071202
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
802 AM EDT Mon Jul 7 2025
VAC083-071212-
/O.CAN.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
802 AM EDT Mon Jul 7 2025
...FLASH FLOOD WARNING FOR SOUTHERN HALIFAX COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
3658 7872 3657 7873 3655 7874 3654 7874
3654 7922 3676 7917 3670 7865 3669 7865
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:52 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 7:52 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 752 PM EDT Sun Jul 6 2025 .SYNOPSIS... Remnants of Chantal will move north out of North Carolina this evening and into Virginia tonight, then east of the area on Monday. Rain, heavy at times, will fall mainly east of the mountains. A daily chance of rain and thunderstorms is expected beginning Monday, continuing through the weekend. && .NEAR TERM /THROUGH MONDAY/... As of 745 PM EDT Sunday... The biggest change was increasing PoPs across south central Virginia and north central North Carolina for the next 6-12 hours. The center of Chantal looks to continue on a north/northeast line towards the South Boston area in Halifax county through the remainder of the evening. It will then continue on a northeast line towards Richmond through the overnight hours. The center of Chantal has had a history of producing 5-9 inches of rainfall today, and while its intensity is expected to continue to diminish, totals in the 4-6 inch range can't be ruled out near the immediate center of Chantal as it makes is slow trek north and east during the overnight hours. Urban areas, low lying areas, and poor drainage areas will likely see flooding during the overnight hours and should be avoided. River flooding is currently not expected at this time; however, rises on the Dan river at South Boston will be possible if this rainfall falls upstream of the gauge. Previous Discussion: Key Messages: 1) Remnants of Chantal move through the area this afternoon through tonight. 2) Potentially heavy rain across portions of the Piedmont of Virginia/North Carolina. Chantal is now a tropical depression, currently centered over central North Carolina. Chantal will continue to weaken as it slowly lifts north through tonight. Forward speed will begin to increase once it begins to move across Virginia and should be east of the area by sunrise on Monday. Will see increasing rainfall later this afternoon as the center moves closer and appears to track from Caswell County north through Halifax and Charlotte Counties. The heaviest rainfall zone will be rather compact and will be closely associated with the low pressure center of the remnants. HREF rainfall probabilities seem to be pinpointing Caswell County in North Carolina and north into Southside Virginia for the heaviest rain between 8PM and midnight. Precipitable Water values also continue to increase and are expected to exceed 2" which will result in the increased potential of very efficient tropical downpours capable of localized flooding issues overnight. Will expand the current Flood Watch north to include a few more counties in Virginia to account for the increasing flood potential. Outside of heavy rainfall, a low tornado threat exists across Southside Virginia and north Central North Carolina as a few feeder bands rotate through within a modestly unstable and sheared environment. Remnants of Chantal will finally lift northeast out of the area on Monday with gradual clearing expected. Winds shift westerly behind the system and downsloping subsidence will result in temperatures in the 90s from Roanoke and east. A few afternoon/evening thunderstorms are possible, but westerly flow may prevent any widespread storm development. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 130 PM EDT Sunday... Key Messages: 1) Multiple rounds of showers and thunderstorms after Tropical Depression Chantal's passage. 2) Marginal Risk for damaging wind gusts and excessive rainfall on Tuesday. An active weather week is ahead regardless of the impacts of Tropical Depression Chantal. By Tuesday morning, Chantal will be well outside of the area. There may be a very brief calm period before a long frontal system arrives in the area to bring daily chances of showers and thunderstorms. The frontal system still looks to stall and meander about the Mid-Atlantic. Even so, the moist and hot conditions this week will be enough to support pulse storms similar to what was experienced in late June. Dew points are expected to be between the mid-60s and mid-70s and high temperatures are likely to be from the lower 80s up to the lower 90s. The heat index may reach up to 100 degrees for counties east of the Blue Ridge. Two upper level ridges are to form over the southwestern CONUS and the Deep South. The southwestern CONUS ridge is forecast to be stronger and robust while its sister counterpart is expected to weaken as the week progresses. An upper level trough develops in between these ridges over the Great Plains and begins to stretch a little south as the Deep South ridge degrades. As a result, the Mid- Atlantic will find itself under the downstream portion of this trough. The overall upper level pattern supports the transportation of multiple shortwaves into the region to assist in thunderstorm development. While effective bulk shear struggles to get above 25 kts, the atmosphere will be unstable enough to support severe wind gusts on Tuesday for most of the region. The Storm Prediction Center has issued a Marginal Risk for Tuesday due to this hazard potential. With the multiple opportunities of showers and thunderstorms, there is a concern for localized flooding. Because of how isolated this hazard could be, it is difficult to narrow down where the most rain can be expected later this week. The Weather Prediction Center has issued a Marginal Risk of Excessive Rainfall for areas (generally) north of I-81 for Tuesday, but this will be closely monitored for any future changes. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 130 PM EDT Sunday... Key Message: 1) Weather pattern of daily showers and thunderstorms continues. Active weather continues for the rest of the week into early next week with daily showers and thunderstorms. A frontal system just to our north is expected to continue to stall and subtlety move around. A boundary line left by Tropical Depression Chantal may assist in the initiation of storms regardless of where the front ends up moving. Dew points in the mid-60s to mid-70s and warm temperatures (highs between the mid-70s to mid-80s) will still provide an unstable atmosphere for afternoon showers and thunderstorms each day. Meanwhile, an upper level ridge over the southwestern United States will continue to maintain its strength while a weaker ridge over the Deep South is forecast to degrade and move into the Gulf. A trough over the eastern CONUS will provide the weather pattern to pass multiple shortwaves through the Mid-Atlantic from the Great Plains and support thunderstorm development. While severe potential currently looks low and uncertain, PWAT values between 1.5-2.0 inches raise the concern for flooding. However, since many of these storms may be pulse based, the flood threat is too localized and adds additional challenges to the forecast. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 700 PM EDT Sunday... Widespread MVFR to IFR CIGs are spreading north into the area this evening due to tropical depression Chantal. These restrictions are expected to worsen to IFR levels for DAN and LYH during the overnight hours, with LWB also likely going down to LIFR restrictions due to reduced VSBYs and CIGs. Winds out of the northeast tonight will slowly transition to out of the west/northwest by Monday afternoon as the center of Chantal continues its north and east trek. As remnants from Chantal finally lift north of the region, conditions should improve to VFR levels by the early to mid morning hours from west to east, with all terminals improving to VFR levels by at least 15 UTC. VFR conditions will remain through the end of the TAF period for all terminals with only isolated chances for thunderstorms in the afternoon. Current probabilities are not high enough to include in TAF lines at this time. .EXTENDED AVIATION OUTLOOK... The forecast area then transitions back into a typical summertime weather pattern with daily chance of showers/storms during the peak heating hours each day starting Tuesday. Morning fog will also be possible each day, especially at LWB and BCB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Flood Watch through Monday morning for VAZ043>046-058-059. NC...Flood Watch through Monday morning for NCZ004>006. WV...None. && SYNOPSIS...BMG NEAR TERM...BMG/EB SHORT TERM...CG LONG TERM...CG AVIATION...BMG/EB
Hazardous weather outlook, Jul 6, 2:14 PM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 214 PM EDT Sun Jul 6 2025 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-047-WVZ042>044-507- 508-071815- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland- Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Buckingham-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 214 PM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-VAZ043>046-058-059-071815- Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox- Halifax-Charlotte- 214 PM EDT Sun Jul 6 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 6, 9:08 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
908 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Flash Flood 3 SSE Jericho 36.25N 79.35W
07/06/2025 Caswell NC Public
Report on social media that Vinson Road is
flooded out.
&&
JCBLocal storm report, Jul 6, 9:11 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
911 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 3 WSW Jericho 36.27N 79.42W
07/06/2025 Caswell NC Public
Report on social media that Milesville Road
is flooded.
&&
JCBLocal storm report, Jul 6, 9:54 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
954 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Flash Flood 4 NNE Prospect Hill 36.31N 79.18W
07/06/2025 Caswell NC Public
Report on social media that Ridgeville Road
is flooded.
&&
JCBSpecial weather statement, Jul 6, 9:57 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
957 PM EDT Sun Jul 6 2025
NCZ006-070245-
Caswell NC-
957 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN CASWELL COUNTY THROUGH 1045 PM EDT...
At 957 PM EDT, Doppler radar was tracking a strong thunderstorm over
Prospect Hill, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prospect Hill...
and Baynes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 7937 3626 7936 3637 7916 3636 7915
3624 7916
TIME...MOT...LOC 0157Z 063DEG 11KT 3628 7922
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EBLocal storm report, Jul 6, 10:43 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Flash Flood 2 E Hightowers 36.33N 79.21W
07/06/2025 Caswell NC Public
REPORTED ROADWAY WASHED OUT ON JOHN OAKLEY
RD AT THE BRIDGE IN CASWELL COUNTY NORTH
CAROLINA.
&&
EBLocal storm report, Jul 6, 10:46 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1046 PM EDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM Flash Flood 2 W Leasburg 36.40N 79.21W
07/06/2025 Caswell NC Public
Highway 158 East Bridge near Leasburg was
reported to have two to three feet of water
over the roadway and has become impassable.
&&
EBThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:11 PM EDT | Areal Flood Advisory | RNK | Halifax | 47 min |
| Jul 7, 12:15 AM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 6 hr |
| Jul 7, 8:02 AM EDT | Areal Flood Warning | RNK | Halifax | 7 hr |
| Jul 7, 9:52 AM EDT | River Flood Warning | RNK | Halifax | 8 hr |
| Jul 7, 4:19 PM EDT | Special Weather Statement | RNK | Buckingham | 41 min |
| Jul 7, 5:24 PM EDT | Special Weather Statement | RNK | Amherst | 36 min |
| Jul 7, 7:18 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 42 min |
| Jul 7, 7:48 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.